Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Horrific anxiety resurgence - help! Emme

Posted by Ritch on June 6, 2002, at 9:51:51

In reply to Re: Horrific anxiety resurgence - help! Ritch, posted by Emme on June 6, 2002, at 8:07:26

> Hi Mitch,
>
>
> > This may be an odd observation-but the exercise or *sunlight*, or altered sleep/wake patterns from the vacation might have triggered a hormone change/cascade of sorts that has rocked your HPA axis and set off this unpleasant stuff.
>
> Interesting hypothesis. I keep feeling like this tiny little vacation knocked something awry, even though my pdoc thought if anything it should make me calmer. As you said, lots of sunlight, lots of hard exercise, definitely some altered sleep (too cold one night, etc.), and continual social interaction, might have been an awful lot of stimulation at one time. Felt great at the time. Reminded me more of what I used to be like, especially the social aspects. But I don't intend to give up vacations, so what's a gal to do? Just be prepared for what may come after and try to head it off at the pass...?

I just thought of something else that might explain it. You had a down spell after you got back from the trip and then a lot of anxiety? You mentioned above about all of the stimulation. I was reading about some personality traits of folks with ADHD the other day and it was talking about a continual need for stimulation and that when big projects FINISH or stimulating events END the person often gets depressed (not to say you *have* ADHD-perhaps this is a relatively common reaction). If that is the case, then the depression could have set off the anxiety. When you got back from the trip did you get quickly very bored and melancholic?


>
> > At first the SSRI withdrawal just felt like being bored. It seemed like I lost my sense of humor. Then I started to feel GAD-like worry about all sorts of stuff. Then I started getting physical symptoms that aggravated the worrying (aches/pains/muscle tension, etc.) Then the worry developed almost into an agoraphobic like thing. That is when I started to panic (definitely LOTS of physical "sensations"!). I would get overwhelmed with worries and would just start to flip out.
>
> That is scary stuff. How long were you suffering with this? Yesterday I had a total meltdown for a few hours, with runaway worry. I have really come to resent episodes of depression or anxiety for what they take away from me in time and work and play, etc.

YES, it was very scary. By the time the panic attacks started, I *almost* went to the ER probably a half dozen times in three or four days. It just lasted a few weeks (overall). I didn't have *any* benzos handy so I was taking 25mg of Benadryl 4x a day and it helped quite a bit. However, when I finally got into see my pdoc I got put on diazepam 10mg 4x daily and it quickly settled all down within a few days. Then I went to Klonopin .5mg 3x daily, then 2x daily. Whew! I just take Klon. .5mg at bedtime now.


>
> Why did you choose to stop your SSRIs? (you may have mentioned and I forgot. I have zero memory BTW, which is very disturbing.) Have you been on Paxil ever?

I have tried *all* of the SSRi's. I don't like them because they trigger cycling (particularly the few days hypo and then a two or three day crash, then two or three days normal, over/over), and they set off lots of diarrhea and cramping, not to mention restless legs, disrupted sleep, acid reflux, reduced libido, joint pain, mild EPS..... But, they just do charming things for anxiety. If I could just get the mental effects without the physical ones I would be very pleased with them (I would even tolerate the cycling).


>
> I am giving it a few more days to try to control my symptoms with what I've got. The Zyprexa sounds like a good idea. I have to admit I'm a bit afraid of the pork-o-genic factor I keep reading about. I'm gonna see if the tiny amounts of seroquel I've added and increased clonazepam are enough to help. Without knocking me unconscious. :) I have a feeling if this keeps up, my pdoc will get around to suggesting zyprexa. The bummer is I can't exercise vigorously right now. Forget running. Maybe the atenolol is dropping my blood pressure a little too low.

If rapid cycling is what you are going through-you probably won't have to wait very long before it will lift again.


Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:108623
URL: http://www.dr-bob.org/babble/20020602/msgs/108936.html